Homological resonances for hamiltonian diffeomorphisms and Reeb flows

Viktor L. Ginzburg, Ely Kerman

Research output: Contribution to journalArticlepeer-review


We show that whenever a Hamiltonian diffeomorphism or a Reeb flow has a finite number of periodic orbits, the mean indices of these orbits must satisfy a resonance relation, provided that the ambient manifold meets some natural requirements. In the case of Reeb flows, this leads to simple expressions (purely in terms of the mean indices) for the mean Euler characteristics. These are invariants of the underlying contact structure which are capable of distinguishing some contact structures that are homotopic but not diffeomorphic.

Original languageEnglish (US)
Pages (from-to)53-68
Number of pages16
JournalInternational Mathematics Research Notices
Issue number1
StatePublished - 2010

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Homological resonances for hamiltonian diffeomorphisms and Reeb flows'. Together they form a unique fingerprint.

Cite this